Alert archive / North Carolina / Gale Warnings in 2011
Gale Warning 10, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this gale warning at Apr 15, 2011, 5:00 PM EDT. It took effect at Apr 16, 2011, 12:00 PM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2011, 5:00 PM EDT (21:00 UTC)
- In effect from
- Apr 16, 2011, 12:00 PM EDT
- Expired
- Apr 17, 2011, 12:15 AM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
060 WHUS72 KMHX 152100 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 500 PM EDT FRI APR 15 2011 ...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TONIGHT THROUGH THE WEEKEND FOR THE EASTERN NORTH CAROLINA COASTAL WATERS... .SOUTHEAST TO SOUTH WINDS WILL INCREASE AHEAD OF A COLD FRONT REACHING 20 KNOTS TONIGHT...25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS SATURDAY AND SATURDAY EVENING BEFORE DIMINISHING TO WEST 10 TO 15 KNOTS SUNDAY AFTER THE FRONT CROSSES THE WATERS. SEAS WILL BUILD TO ABOVE 6 FEET THIS EVENING...PEAK AT 10 TO 12 FEET SATURDAY EVENING...THEN SUBSIDE TO BELOW 6 FEET LATE SUNDAY MORNING. AMZ150-161000- /O.UPG.KMHX.SC.Y.0046.110416T0000Z-110417T1500Z/ /O.NEW.KMHX.GL.W.0010.110416T1600Z-110417T0400Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 500 PM EDT FRI APR 15 2011 ...GALE WARNING IN EFFECT FROM NOON SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...EAST WINDS TO 20 KNOTS TONIGHT WILL BECOME SOUTHEAST 25 TO 30 KNOTS SATURDAY WITH FREQUENT GUSTS TO 35 KNOTS IN THE AFTERNOON AND EVENING. WINDS WILL DIMINISH TO WESTERLY 10 TO 15 KNOTS LATE SUNDAY MORNING. * SEAS...SEAS WILL BUILD TO TO 6 FEET TONIGHT...PEAK AT 9 FEET SATURDAY NIGHT THEN SUBSIDE BELOW 6 FEET LATE SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ152-154-156-158-161000- /O.UPG.KMHX.SC.Y.0046.110416T0300Z-110417T1500Z/ /O.NEW.KMHX.GL.W.0010.110416T1600Z-110417T0400Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 500 PM EDT FRI APR 15 2011 ...GALE WARNING IN EFFECT FROM NOON SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...EAST WINDS TO 20 KNOTS TONIGHT WILL BECOME SOUTHEAST 25 TO 30 KNOTS SATURDAY AFTERNOON WITH FREQUENT GUSTS TO 35 KNOTS INTO EVENING. WINDS WILL THEN DIMINISH TO WESTERLY 10 TO 15 KNOTS LATE SUNDAY MORNING. * SEAS...SEAS WILL BUILD TO TO 7 FEET LATE TONIGHT...PEAK AT 9 TO 11 FEET SATURDAY NIGHT THEN SUBSIDE BELOW 6 FEET LATE SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ135-161000- /O.UPG.KMHX.SC.Y.0046.110416T1500Z-110417T0600Z/ /O.NEW.KMHX.GL.W.0010.110416T1600Z-110417T0400Z/ PAMLICO SOUND- 500 PM EDT FRI APR 15 2011 ...GALE WARNING IN EFFECT FROM NOON SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...EAST WINDS TO 20 KNOTS TONIGHT WILL BECOME SOUTHEAST TO SOUTH 25 TO 30 KNOTS SATURDAY WITH FREQUENT GUSTS TO 35 KNOTS IN THE AFTERNOON AND EVENING. WINDS WILL DIMINISH TO WESTERLY 15 TO 20 KNOTS LATE SATURDAY NIGHT. * SEAS...WAVES WILL BUILD TO 3 TO 4 FEET SATURDAY AND SATURDAY EVENING...THEN SUBSIDE TO 2 TO 3 FEET LATE SATURDAY NIGHT AND 1 TO 2 FEET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ130-161000- /O.EXT.KMHX.SC.Y.0046.110416T1600Z-110417T0400Z/ ALBEMARLE SOUND- 500 PM EDT FRI APR 15 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT. * WINDS...EAST WINDS TO 20 KNOTS TONIGHT WILL BECOME SOUTHEAST TO SOUTH 25 KNOTS SATURDAY AND EARLY SATURDAY EVENING...THEN DIMINISH TO WESTERLY 10 TO 15 KNOTS LATE SATURDAY EVENING. * SEAS...WAVES WILL BUILD TO AROUND 3 FEET SATURDAY AND SATURDAY EVENING...THEN SUBSIDE TO 1 TO 2 FEET LATE SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
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
864 WHUS72 KMHX 170415 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1215 AM EDT SUN APR 17 2011 ...SMALL CRAFT ADVISORY CONDITIONS CONTINUE FOR THE WATERS... .A STRONG COLD FRONT WILL MOVE THROUGH THE WATERS TONIGHT. SOUTHWEST WINDS 15 TO 25 KNOTS WILL BECOME WEST AND DIMINISH GRADUALLY BEHIND THE FRONT. AMZ130-135-171100- /O.CAN.KMHX.GL.W.0010.000000T0000Z-110417T0400Z/ /O.NEW.KMHX.SC.Y.0047.110417T0415Z-110417T1100Z/ ALBEMARLE SOUND-PAMLICO SOUND- 1215 AM EDT SUN APR 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EDT SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS WILL BECOME WESTERLY AND DIMINISH TO 15 TO 20 KNOTS EARLY SUNDAY. * SEAS...SEAS WILL BE 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-152-154-171200- /O.CAN.KMHX.GL.W.0010.000000T0000Z-110417T0400Z/ /O.NEW.KMHX.SC.Y.0047.110417T0415Z-110417T1800Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1215 AM EDT SUN APR 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST WINDS 20 TO 30 KNOTS WILL BECOME WESTERLY AND DIMINISH TO 15 TO 20 KNOTS EARLY SUNDAY. * SEAS...SEAS 9 TO 13 FEET WILL DIMINISH LATE TONIGHT TO 5 TO 7 FEET...THEN SUBSIDE BELOW 6 FEET SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-171200- /O.CAN.KMHX.GL.W.0010.000000T0000Z-110417T0400Z/ /O.NEW.KMHX.SC.Y.0047.110417T0415Z-110417T1200Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1215 AM EDT SUN APR 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST WINDS 20 TO 25 KNOTS WILL BECOME WESTERLY AND DIMINISH TO 15 TO 20 KNOTS OVERNIGHT AND EARLY SUNDAY. * SEAS...SEAS 7 TO 10 FEET WILL DIMINISH LATE TONIGHT...THEN SUBSIDE BELOW 6 FEET EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Apr 15, 4:30 PM EDT, 30 minutes earlier.
Area forecast discussion, Apr 15, 4:30 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
430 PM EDT FRI APR 15 2011
.SYNOPSIS...
HIGH PRESSURE WILL MOVE OFFSHORE THIS EVENING. A MOIST COLD FRONT
WILL APPROACH FROM THE WEST SATURDAY AND CROSS THE REGION SATURDAY
NIGHT. HIGH PRESSURE WILL BUILD IN FROM THE WEST SUNDAY AND
MONDAY...THEN SLIDE OFFSHORE TUESDAY WHILE CONTINUING TO INFLUENCE
THE WEATHER THROUGH LATE NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 400 PM FRIDAY...INCREASING CLOUDS WILL BE MAIN STORY OVERNIGHT
WITH SCU EXPECTED TO DEVELOP OVERNIGHT WITH INCREASING AND VEERING
ONSHORE FLOW...ALONG WITH HIGH AND MID CLOUDS INCREASING FROM W.
MODEL BLEND LOOKS GOOD FOR MIN TEMPS...MAINLY 55-60.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
AS OF 400 PM FRIDAY...MAIN FOCUS WILL BE SVR THREAT WITH AREA
UPGRADED TO MODERATE THREAT PER LATEST SPC DAY 2 OUTLOOK. SHEAR
PROFILES IMPRESSIVE WHILE CAPE AND LOW LVL INSTABILITY MAY BE
MARGINAL DUE TO MORNING CLOUDINESS LIMIITING HEATING. HOWEVER
ACTIVITY DEVELOPING UPSTREAM LIKELY TO OVERCOME INSITU CONDITIONS
GIVEN STRENGTH OF POSSIBLE STORMS...THUS DAMAGING WIND THREAT
WORDING FROM PREVIOUS FCST LOOKS GOOD. GFS FCST SOUNDINGS CONTINUE
TO INDICATE MORE DIRECTIONAL SHEAR THAN NAM12...SUPPORTING INCREASED
TORNADO THREAT.
BLEND OF MODELS AND PREVIOUS FCST USED FOR WINDS...SUPPORTING WIND
ADVISORY FOR COASTAL SECTIONS FROM LATE MORNING ON.
MOS BLEND FOR MAX TEMPS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AS OF 330 PM FRI...CONVECTIVE ACTIVITY WILL QUICKLY END FROM THE
WEST SATURDAY EVENING JUST AHEAD OF THE APPROACHING FRONT. WILL
CARRY ONLY A LINGERING CHANCE OF SHOWERS ALONG THE CENTRAL OUTER
BANKS AND ADJACENT WATERS AFTER 06Z SUNDAY. TIMING AND PRECIP
CHANCES STILL LOOK GOOD FROM EARLY MORNING FORECAST AND WILL
CONTINUE WITH THIS AFTERNOONS PACKAGE. HIGH PRESSURE BEHIND THE
FRONT WILL FOLLOW CLOSELY BEHIND AND WILL PASS THROUGH THE
SOUTHEAST ON SUNDAY. THE HIGH WILL SHIFT OFF THE SOUTHEAST COAST
SUNDAY NIGHT AND WILL BECOME CENTERED OVER THE SOUTH
ATLANTIC...EXTENDING INTO THE SOUTHEAST STATES...THROUGH MOST OF
THE WEEK. DRY WEATHER WILL BE THE RULE WITH A GRADUAL WARMING
TREND IN SOUTHWEST FLOW THROUGH THE WEEK. NEXT CHANCE OF RAIN WILL
HOLD OFF UNTIL FRIDAY WITH THE APPROACH OF THE NEXT FRONT.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM /THIS AFTERNOON THROUGH SAT MORNING/...
AS OF 145 PM FRIDAY...VFR EXPECTED TO PREVAIL THROUGH EARLY EVENING
WITH CU/SCU INCREASING WITH ONSHORE FLOW. INCREASING LOW LVL MSTR
WILL LIKELY RESULT IN MVFR SCU CIGS LATE EVENING AND OVERNIGHT WHILE
WINDS WILL PRODUCE ENOUGH MIXING TO PRECLUDE FOG DEVELOPMENT. WDLY
SCH SHRA PSBL EARLY SAT MORNING WITH INCREASING SE-S FLOW. CIGS
GRADUALLY LIFTING DURING MORNING AND EARLY AFTN BUT LIKELY STILL
MVFR.
LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 330 PM FRI...WIDESPREAD CONVECTIVE ACTIVITY WILL RAPIDLY END
FROM WEST TO EAST SATURDAY EVENING AS THE FRONT MOVES THROUGH
EASTERN NORTH CAROLINA. DRY AIR WILL WORK IN JUST BEHIND THE FRONT
WITH VFR CONDITIONS EXPECTED AT ALL 4 AREA TERMINALS BY 04Z-06Z
SUNDAY. WINDS WILL SHIFT TO WEST AND DIMINISH TO 5-10 KNOTS LATE
SATURDAY NIGHT INTO SUNDAY MORNING. VFR CONDITIONS WILL BE THE RULE
FOR THE REMAINDER OF THE PERIOD. WINDS SUNDAY WILL BE FROM THE
NORTHWEST AROUND 10 KNOTS...THEN MAINLY SOUTHWEST THROUGH THE WEEK
WITH HIGH PRESSURE CENTERED OFF THE SOUTHEAST COAST. THE NEXT CHANCE
FOR SHOWERS AND THUNDERSTORMS WILL HOLD OFF UNTIL FRIDAY WITH THE
APPROACH OF THE NEXT COLD FRONT.
&&
.MARINE...
SHORT TERM /TONIGHT AND SAT/...
AS OF 400 PM FRIDAY...LATEST MODEL DATA CONTINUES TO INDICATE WINDS
VEERING FROM NE-E TO SE OVERNIGHT WITH SPEEDS INCREASING TO 15-20
KTS. NAM12 LOOKS OVERDONE WITH STRONGER WINDS SAT AFTN AND LEANED TO
GFS WHICH IS SLIGHTLY STRONGER THAN PREVIOUS FCST. FREQUENT GUSTS TO
NEAR 35 KT LIKELY MOST OF AREA SAT AFTN INTO EVE...AND POSTED GALES
FOR ALL BUT ALB SOUND WHERE WILL HAVE SOLID SCA.
BLEND OF WW3 AND SWAN USED FOR SEAS...AND HAVE HEIGHTS BUILDING TO
6-8 FT OVERNIGHT AND 7-9 FT SAT. SOME MARGINAL HIGH SURF POSSIBLE
FOR SRN WATERS SAT AFTN INTO EVENING ALONG WITH MINOR WATER RISES
NRN PAMLICO SOUND...BUT WILL LET MID SHIFT FARTHER ASSESS THIS
THREAT.
LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 330 PM FRI...STRONG TO SEVERE CONVECTION WILL MOVE OFF THE
COAST SATURDAY NIGHT. WINDS WILL VEER FROM DUE SOUTH SATURDAY
EVENING BECOMING DUE WEST BY SUNDAY MORNING AFTER THE FRONT MOVES
OFF THE COAST. THE PRESSURE GRADIENT WILL RELAX QUICKLY ONCE THE
FRONT PASSES RESULTING IN A RAPID DECREASE IN WIND SPEEDS AS WELL.
GALES WILL END LATE SATURDAY NIGHT AND SMALL CRAFT CONDITIONS
FOLLOWING THAT WILL END ACROSS ALL WATERS BY SUNDAY AFTERNOON. WINDS
ON SUNDAY WILL BE NORTHWEST...BACKING TO SOUTHWEST SUNDAY
NIGHT...THEN SOUTH FOR THE REMAINDER OF THE PERIOD. HIGH PRESSURE
BEHIND THE FRONT WILL PASS THROUGH THE AREA SUNDAY THEN OFF THE
SOUTHEAST COAST SUNDAY NIGHT. THE HIGH WILL REMAIN CENTERED OVER THE
SOUTH ATLANTIC FOR MUCH OF THE WEEK AND EXTEND INTO THE SOUTHEAST
STATES. LIGHT WINDS AND SEAS EXPECTED IN THE SOUTHERLY FLOW.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM NOON SATURDAY TO MIDNIGHT EDT SATURDAY
NIGHT FOR NCZ047-081-095-103-104.
MARINE...GALE WARNING FROM NOON SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT
FOR AMZ135-150-152-154-156-158.
SMALL CRAFT ADVISORY FROM NOON SATURDAY TO MIDNIGHT EDT
SATURDAY NIGHT FOR AMZ130.
&&
SYNOPSIS...JBM
NEAR TERM...JBM
SHORT TERM...JBM
LONG TERM...HSA
AVIATION...JBM/HSA
MARINE...JBM/HSAHazardous weather outlook, Apr 15, 4:47 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 447 PM EDT FRI APR 15 2011 NCZ029-044>046-079-080-090>094-162100- MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES- CRAVEN-PAMLICO- 447 PM EDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT WILL CROSS EASTERN NORTH CAROLINA SATURDAY NIGHT. THIS STORM SYSTEM WILL BRING A CHANCE OF SEVERE STORMS TO EASTERN NORTH CAROLINA SATURDAY AFTERNOON AND EVENING. WIDESPREAD DAMAGING WINDS AND A FEW STRONG TORNADOES WILL BE THE MAIN THREAT. LOCALIZED URBAN AND POOR DRAINAGE FLOODING WILL ALSO BE A THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ095-103-104-162100- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 447 PM EDT FRI APR 15 2011 ...MODERATE RIP CURRENT RISK IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... ...WIND ADVISORY IN EFFECT FROM NOON SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. WIND ADVISORY. A COLD FRONT WILL CROSS EASTERN NORTH CAROLINA SATURDAY NIGHT. THIS STORM SYSTEM WILL BRING A CHANCE OF SEVERE STORMS TO EASTERN NORTH CAROLINA SATURDAY AFTERNOON AND EVENING. WIDESPREAD DAMAGING WINDS AND A FEW STRONG TORNADOES WILL BE THE MAIN THREAT. LOCALIZED URBAN AND POOR DRAINAGE FLOODING WILL ALSO BE A THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ047-081-162100- MAINLAND DARE-MAINLAND HYDE- 447 PM EDT FRI APR 15 2011 ...WIND ADVISORY IN EFFECT FROM NOON SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. A COLD FRONT WILL CROSS EASTERN NORTH CAROLINA SATURDAY NIGHT. THIS STORM SYSTEM WILL BRING A CHANCE OF SEVERE STORMS TO EASTERN NORTH CAROLINA SATURDAY AFTERNOON AND EVENING. WIDESPREAD DAMAGING WINDS AND A FEW STRONG TORNADOES WILL BE THE MAIN THREAT. LOCALIZED URBAN AND POOR DRAINAGE FLOODING WILL ALSO BE A THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ098-162100- ONSLOW- 447 PM EDT FRI APR 15 2011 ...MODERATE RIP CURRENT RISK IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. A COLD FRONT WILL CROSS EASTERN NORTH CAROLINA SATURDAY NIGHT. THIS STORM SYSTEM WILL BRING A CHANCE OF SEVERE STORMS TO EASTERN NORTH CAROLINA SATURDAY AFTERNOON AND EVENING. WIDESPREAD DAMAGING WINDS AND A FEW STRONG TORNADOES WILL BE THE MAIN THREAT. LOCALIZED URBAN AND POOR DRAINAGE FLOODING WILL ALSO BE A THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 4:21 AM EDT | Small Craft Advisory | MHX | 34 hr | |
| Apr 15, 4:52 PM EDT | Wind Advisory | MHX | Beaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more | 31 hr |
Nearby
Gale Warnings in North Carolina, 2011Every gale warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.